Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Sturm-Liouville theorem for some odd multivalued maps

Authors: Jo ao-Paulo Dias and Jesús Hernández
Journal: Proc. Amer. Math. Soc. 53 (1975), 72-74
MSC: Primary 47H99; Secondary 47A99
MathSciNet review: 0377632
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ T:H \to {2^H}$ be the subdifferential of a real l. s. c. convex function on an infinite dimensional, separable, real Hilbert space $ H$. Assuming that $ T$ is odd (i.e. $ T( - u) = - Tu,\;\forall u\;\epsilon H)$), $ 0\epsilon T(0),\;{(I + T)^{ - 1}}$ is compact and $ T(0)$ satisfies a geometrical condition, we prove that $ T$ has an infinite sequence $ \{ {\lambda _n}\} $ of eigenvalues such that $ 0 \leqslant {\lambda _{n\,\overrightarrow n }} + \infty $.

References [Enhancements On Off] (What's this?)

  • [1] Herbert Amann, Lusternik-Schnirelman theory and non-linear eigenvalue problems, Math. Ann. 199 (1972), 55–72. MR 0350536
  • [2] Haïm Brézis, Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations, Contributions to nonlinear functional analysis (Proc. Sympos., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1971) Academic Press, New York, 1971, pp. 101–156. MR 0394323
  • [3] -, Opérateurs maximaux monotones et semi-groups de contractions dans les espaces de Hilbert, North-Holland, Amsterdam, 1973.
  • [4] Jo ao-Paulo Dias, Variational inequalities and eigenvalue problems for nonlinear maximal monotone operators in a Hilbert space, Amer. J. Math. 97 (1975), no. 4, 905–914. MR 0420354
  • [5] Jo ao-Paulo Dias, Un théorème de Sturm-Liouville pour une classe d’opérateurs non linéaires maximaux monotones, J. Math. Anal. Appl. 47 (1974), 400–405 (French). MR 0367737
  • [6] M. A. Krasnosel’skii, Topological methods in the theory of nonlinear integral equations, Translated by A. H. Armstrong; translation edited by J. Burlak. A Pergamon Press Book, The Macmillan Co., New York, 1964. MR 0159197
  • [7] Paul H. Rabinowitz, Some aspects of nonlinear eigenvalue problems, Rocky Mountain J. Math. 3 (1973), 161–202. Rocky Mountain Consortium Symposium on Nonlinear Eigenvalue Problems (Santa Fe, N.M., 1971). MR 0320850

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H99, 47A99

Retrieve articles in all journals with MSC: 47H99, 47A99

Additional Information

Keywords: Subdifferential, maximal monotone operator, genus of a closed symmetric subset, Sobolev spaces
Article copyright: © Copyright 1975 American Mathematical Society